MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 11/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the device was not returned for evaluation.Attempts to retrieve the device and additional information are in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Per the report received from australia a valve model 11400m31 was explanted after two (2) days from mitral position due to "thrombus-like substance" found on leaflets leading to moderate regurgitation.As reported, the initial procedure was a ventricular septal defect (vsd) closure and postoperatively to this procedure, the patient was placed on extracorporeal membrane oxygenation (ecmo) and ultimately underwent a mitral valve replacement to reduce pressure on the vsd patch.Two days after the valve implant, the valve demonstrated regurgitation and an intravalvular leak, which was confirmed by ct imaging.There was no regurgitation noted immediately post 11400m valve implantation.The patient was taking aspirin at the time of the thrombosis diagnosis.In replacement, a non-edwards valve was implanted.The patient was noted as to be in stable condition.
 
Additional Manufacturer Narrative
Information added/updated to section d9, h3 and h6 (type of investigation) corrected data in section g1.H3: device evaluation: the device was returned for evaluation.Customer report of "thrombus-like substance" was confirmed.The x-ray demonstrated the wireform intact.As received, fibrin-like deposits were observed on the leaflets on both inflow and outflow aspects.Fibrin-like deposit were also observed between leaflets 1 and 3 and leaflets 2 and 3, creating a gap in the coaptation region.Minimal fibrin-like material/host tissue overgrowth was observed around the stent circumference on both inflow and outflow aspects.Sewing ring cloth had multiple cuts around the valve and exposed silicone of sewing ring.Multiple suture holes were visible around the sewing ring.H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A device history record (dhr) review was performed, and no related manufacturing nonconformances were identified.Thrombosis is a condition in which blood coagulates and creates what is commonly known as blood clots.Thrombosis can cause life-threatening conditions requiring immediate medical attention.Bioprosthetic valve thrombosis (bpvt) is one category of bioprosthetic valve dysfunction and is an increasingly recognized complication of tissue valve prosthesis.Bpvt usually occurs late after implantation and can be further categorized into two subcategories: clinical valve thrombosis (cvt) and subclinical valve thrombosis (slt).Clinical valve thrombosis is defined as clinically apparent prosthetic valve dysfunction with the typical finding of an increased transvalvular gradient with a mobile mass/thrombus on the prosthetic heart valve as visualized by echocardiography or multi-detector computed tomography (mdct).There is no evidence to suggest a manufacturing non-conformance or defect contributed to the reported event.Based on the information available, the most likely cause is patient factors and the potential contribution of procedural hemodynamic perturbations, including ecmo associated low-flow states and closely timed repeat cardiopulmonary bypass exposures.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
mle fl2 office
irvine, CA 92614
9492503859
MDR Report Key23700289
Report Number2015691-2025-09714
Device Sequence Number10216150
Product Code LWR
UDI-Device Identifier00690103205565
UDI-Public(01)00690103205565(17)300212(11)250213
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/12/2025
02/03/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date01/09/2026
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale